CSN Login
Members Online: 1

You are here

Questions about Tarceva "stayingclam please answer"

looch969
Posts: 27
Joined: Jun 2009

Started Tarceva 150 mg on Christmas Day as of today its been 7 days. How long until you started the face rash? Also did it eventually get better? My doctor wants me to get the rash, he believes its a good sign the drug is working? I have gotten every other side effect, except the rash, how long did it take for you to get it?

I didnt know how to sent you this question directly!! Sorry.

soccerfreaks's picture
soccerfreaks
Posts: 2800
Joined: Sep 2006

You can send an email to stayingcalm on this site, looch, if you only want her to see it. To do this, you would go to the mail area on the main page, click, then click on Send Message. In the Too box, enter her name exactly, with proper capitalization and so forth, and then enter your message and press Send, I think it is.

That said, you might be surprised by some quality answers from others. Me, I adore stayingcalm, and esteem her for her cogent responses. But, there are others who do a great job as well.

I am not one of them, at least with respect to this question, but thought you might like to know about the mail feature.

Take care,

Joe

stayingcalm's picture
stayingcalm
Posts: 654
Joined: Feb 2007

Looch - It was probably about two weeks into the Tarceva that I developed the rash, and yes, the oncologists consider it a good sign that means the drug is working, but not getting it does not mean it isn't working (see if you can get your head around that riddly sentence! :)

Having the EGFR mutation is also supposed to be an indication that Tarceva would work for you, but I don't have it, and the Tarceva is working anyway.

(Sorry I missed this - I was in the hospital with a collapsed lung for a second and hopefully last time from New Year's Eve to Jan. 20. Had a pleurodesis procedure done, piece of cake, mostly :))

(And thank you, Joe, you say the nicest things!)

soccerfreaks's picture
soccerfreaks
Posts: 2800
Joined: Sep 2006

And I am not fabricating when I say it is great to see you back, my sweet friend! I was growing concerned about your absence and am glad to hear that it was merely a 'minor' procedure :).

What a tough cookie.

Take care,

Joe

scgwriter
Posts: 3
Joined: Dec 2007

I was diagnosed with Stage IV lung cancer 26 months ago. After my initial six carbo/taxol chemo infusions, I immediately went on 150mg of daily Tarceva. I loved it! I set my phone alarm and took it every day at 9:45 am for 15 months. Easy and non-invasive. I really didn't have any side effects, and it continued to reduce my primary tumor until it was dissolved, and then maintained me at "no new growth" for those 15 months. When I had a slight regrowth last September, I had to switch to something else, but I hope to be back on it(or something like it) in another year.

As for the rash. Don't get worked up about it. I wasn't clear if was like acne or like eczema. I noticed a few extra blemishes on my face in the first several months, but nothing after that. When I asked my oncologist what the rash was supposed to be -- she said, "More like dry skin."

Tarceva worked great for me without the "rash."

Best to you!

stayingcalm's picture
stayingcalm
Posts: 654
Joined: Feb 2007

BTW, I've never seen a post about it, but one of the side effects of Tarceva is the growth of long, long eyelashes :) I actually had to trim mine!

Subscribe to Comments for "Questions about Tarceva "stayingclam please answer""